i take dilaudid 4 mg for my crucial back pain,every 4 hours and i wanted to know if its ok if i take tramadol too,because dilaudid is not working how it should...
12 Jun 2011
I can't recommend you take these two meds together because of the following warning:
hydromorphone ↔ tramadol
Applies to: Dilaudid (hydromorphone), tramadol
GENERALLY AVOID: Concomitant use of tramadol increases the seizure risk in patients taking other opioids. These agents are often individually epileptogenic and may have additive effects on seizure threshold during coadministration. CNS- and respiratory-depressant effects may also be additive. In patients who have been previously dependent on or chronically using opioids, tramadol can also reinitiate physical dependence or precipitate withdrawal symptoms.
MANAGEMENT: Concomitant use of tramadol and other opioids should be avoided in general. Tramadol should not be used in opioid-dependent patients, and use in patients who are chronically on opioids is also not recommended. Tramadol is contraindicated in patients with acute opioid intoxication. Tramadol dosage should be reduced if it must be used in patients receiving opioids. Patients should be monitored for development of seizures and CNS and respiratory depression.
Please discuss with your doctor before taking this combination. Maybe your doctor can increase the dilaudid or prescribe a different med for break thru pain.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
In the post, http://www.drugs.com/dosage/hydromorphone.html, there is mention to consider decreasing the IV dose of Dilaudid in the elderly. ...
1 answer • 4 May 2011
Back Pain - Is it possible to cut a pill in half that's not scored and have it remain effective? The
... pill in question is a 4mg hydromorphone aka dilaudid. Thanks guys! PiratePrincess
3 answers • 4 Dec 2012
... for degenerative disk disease,bulging disk,leg and feet pain,on your lower back helpful ? Doc has put me on dilaudid 4 mg 4 times a day, plus I ...
3 answers • 7 Oct 2013